Effexor XR used to treat abdominal pain and cramping
I was diagnosed in April 2011 with a small sliding hernia. My doctor prescribed Nexium 40 mg. I had an Endoscopy and an abdominal CT with barium. After 6 months the pain returned and my primary care doctor added 150 mg of Zantac twice per day. I finally broke down and went back to the Gastro doctor and he canceled the Zantac and added 37.5 mg of Effexor XR. I cannot understand the reasoning behind this prescription. He stated that the Effexor will help my cramping and spasming intestinal issues. Is this prescription something that is routine? I can't find any info on the web where this type anxiety drug is prescribed for intestinal issues.
I would call and talk to a pharmacist, they will have an answer for you.. I dont kno how long u have been taking the effexor for but please dont just stop taking them, have your doctor slowly lower the dosage.. they are a Witch full off side effects when u stop cold turkey..
I take 37.5 mg of Effexor XR for anxiety..Stomach pain ? maybe he should give you a spasm meds like a muscle relaxer for our bones and nerves ask your pharmacist the doctor might of been thinking about another patient and make a prescription boo. Ask the pharmacist first then tell your story
He could've prescribed it thinking that your gi problems are from anxiety. Another thing is that the gut has many serotonin recepters which Effexor will effect. And maybe he's prescribing it to help with the pain, as SNRIs have been shown to reduce neuropathic pain, which is a longshot in your case. You should probably ask the prescribing doctor
I did ask the doctor to clarify the prescription and he said it is used to relieve abdominal pain in some patients. If he is prescribing effexor for anxiety symptoms, I would think he would say so or direct me to a Psychiatrist.
You should weigh the pros and cons of taking effexor. How badly do you want to get rid of your frustrating symptoms. Like i said, effexor doesn't just affect serotonin receptors in the brain, but also effects the high concentrations of serotonin receptors in your gut, so there's a great possibility that this might help through some process that's unknown to me but obvious to a specialist.
I followed up with a Pharmacist yesterday and she had not heard of effexor prescribed for this situation. I think I will hit my insurance and attempt to see another Gastro doctor to get a second opinion before starting the effexor.
I feel that I need more than just that one pill.....my doctor had change my dose instead of one pill....they wanted me to take two to equal the dose..it make me feel nausea...so they gave me back the one pill...but my life is still with a lot of depression...
Nausea with Effexor was a big deterrent when I first tried this drug.
It calmed down in a couple of months, but honestly I can't see how it would help with stomach spasms. I am an anal cancer survivor....lexapro was a better drug for the diarrhea and spasms I had after treatment.
Take it from me...DON'T TAKE EFFEXOR!!! They put me on it while treating me for cancer saying it would help my hot flashes...it is the drug from hell. You will become hooked quickly. I was sick from it for years. If you miss your dose, even by as much as an hour, you will feel it. By that I mean things like "Brain Shivers" "Anxiety"...of course, the co-pay for this drug also went sky high so I needed to quit it. I wanted to, but was taken off it by mistake once and went into horrific...and i mean HORRIFIC withdrawal. With help from a good doctor I had to finally really go off it. Took a good 6 months, 3 of absolute pure hell. Nightmares, that don't end, sweats, crying jags, brain shivers, awful anxieity...a cold grave was looking good to me. I had to keep reminding myself it was the withdrawal and reading all the side effects. Read them yourself. It is a "Black Boxed" drug. People KILL themselves while trying to wean off it...others just can't...I will never, ever again take any anti-depressent, or any drug that alters the signals to the brain in these manners..they are all extremely addictive and in reality, they don't help. Only a small % of persons actually say they get relief from antidepressents...have you seen the commercial..."Antidepressents don't work for 80% of people, so here, add another drug!" Pharmacutical companies...it's all about the money!
*I was tricked just like you ... my oncologist kept wanting to get me to take an antidepressent...I said no, don't believe in them, feel you must live through what life gives you...so they snuck me this drug from hell...these dangerous drugs are pushed ....
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.